Alert archive / Maryland / Tornado Warnings in 2015
Tornado Warning 12, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 20, 2015, 9:43 PM EDT for Anne Arundel County, Maryland. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 20, 2015, 10:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Anne Arundel County, MD
The radar
The Sterling radar (KLWX), 86 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:23 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
921
WFUS51 KLWX 210143
TORLWX
MDC003-210215-
/O.NEW.KLWX.TO.W.0012.150621T0143Z-150621T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
943 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
* UNTIL 1015 PM EDT
* AT 943 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR LONDONTOWNE...OR NEAR RHODE RIVER...AND MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
SILLERY BAY...SEVERN RIVER...GIBSON ISLAND...SOUTH RIVER...BODKIN
POINT...PINEHURST...LONDONTOWNE...LAKE SHORE...ARNOLD...PAROLE...
HIGHLAND BEACH...CAPE ARTHUR...EASTPORT...RIVA...SHERWOOD FOREST...
EDGEWATER BEACH...CROWNSVILLE...DAVIDSONVILLE...CAPE ST. CLAIRE AND
NAVY-MARINE CORPS STADIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3900 7644 3897 7645 3898 7646 3898 7647
3896 7647 3893 7646 3891 7646 3892 7647
3890 7648 3885 7662 3889 7668 3891 7667
3892 7669 3915 7647 3913 7643 3908 7642
3905 7644 3901 7638
TIME...MOT...LOC 0143Z 230DEG 25KT 3889 7663
$$
LFR2 follow-up statements
289
WWUS51 KLWX 210150
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
950 PM EDT SAT JUN 20 2015
MDC003-210215-
/O.CON.KLWX.TO.W.0012.000000T0000Z-150621T0215Z/
ANNE ARUNDEL MD-
950 PM EDT SAT JUN 20 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR CENTRAL
ANNE ARUNDEL COUNTY...
AT 950 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
LONDONTOWNE...OR NEAR CROFTON...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SILLERY BAY...GIBSON ISLAND...BODKIN POINT...PINEHURST...
LONDONTOWNE...LAKE SHORE...ARNOLD...PAROLE...CAPE ARTHUR...RIVA...
SHERWOOD FOREST...EDGEWATER BEACH...CROWNSVILLE...CAPE ST. CLAIRE...
NAVY-MARINE CORPS STADIUM...EDGEWATER AND BELVEDERE HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3892 7654 3894 7665 3896 7665 3915 7647
3913 7643 3908 7642 3905 7644 3904 7644
TIME...MOT...LOC 0150Z 197DEG 27KT 3895 7661
$$
LFR985
WWUS51 KLWX 210209
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 PM EDT SAT JUN 20 2015
MDC003-210215-
/O.CON.KLWX.TO.W.0012.000000T0000Z-150621T0215Z/
ANNE ARUNDEL MD-
1009 PM EDT SAT JUN 20 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHEASTERN ANNE ARUNDEL COUNTY...
AT 1009 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
ARNOLD...OR NEAR SILLERY BAY...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SILLERY BAY...GIBSON ISLAND...BODKIN POINT...PINEHURST...ARNOLD...
LAKE SHORE...CAPE ARTHUR...CAPE ST. CLAIRE...BELVEDERE HEIGHTS AND
SHERWOOD FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3900 7647 3903 7657 3904 7657 3915 7647
3913 7643 3908 7642 3905 7644 3904 7644
TIME...MOT...LOC 0209Z 191DEG 24KT 3905 7652
$$
LFRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:18 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 3:18 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SAT JUN 20 2015
.SYNOPSIS...
REMNANTS OF TROPICAL CYCLONE BILL WILL TRACK EAST ACROSS THE AREA
TONIGHT. A COLD FRONT APPROACHES FROM THE WEST SUNDAY...MOVING
THROUGH SUNDAY NIGHT BEFORE STALLING ON MONDAY. THE REMAINDER OF
THE WEEK WILL BE UNSETTLED AT TIMES AS DISTURBANCES INTERACT WITH
A WARM AND HUMID AIRMASS.
&&
.NEAR TERM /THROUGH SUNDAY/...
MULTIPLE HAZARD WEATHER SITUATION THROUGH THIS EVENING AS REMNANTS
OF TROPICAL CYCLONE BILL APPROACH. SEVERE THUNDERSTORM AND FLASH
FLOOD WATCHES IN EFFECT. THE SEVERE WEATHER THREAT WILL PEAK FROM
LATE AFTERNOON THROUGH MID EVENING...WITH POSSIBLE FLOODING ISSUES
LINGERING OVERNIGHT DEPENDING ON EVOLUTION OF RAINFALL.
BREAK IN CLOUDS NOW OCCURRING ACROSS THE ENTIRE AREA AND INSTBY IS
INCREASING. SHEAR THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE
SYSTEM APPROACHES...AND A SOUTHERLY LLJ WILL DEVELOP THIS EVENING.
IT IS IMPORTANT TO POINT OUT THAT WHILE CURRENTLY A SEVERE WATCH HAS
BEEN ISSUED...THE TORNADO THREAT IS NON-ZERO. TWO AREAS OF CONCERN -
ONE ALONG A STALLED BOUNDARY NEAR THE MD/PA BORDER...AND THE SECOND
AS LOW LEVEL WINDS POSSIBLY BACK A BIT THIS EVENING. IN
COLLABORATION WITH SPC AND NEIGHBORING OFFICES...WILL MONITOR FOR
POTENTIAL TO CHANGE TO A TORNADO WATCH FOR PARTS OF THE AREA IF
NEEDED. ANY HAIL THREAT WOULD LIKELY BE EARLIER WITH GREATER
INSTBY...THEN WBZ HEIGHTS REALLY RISE AS CIRCULATION CENTER
APPROACHES.
SAID TROPICAL AIRMASS WILL RESULT IN HEAVY RAIN RATES. THE
DEFORMATION AXIS WILL LIKELY SET UP NORTH OF THE AREA...BUT WE WILL
BE ABLE TO REALIZE ABUNDANT MOISTURE AT THE NOSE OF LLJ AND POSSIBLE
TRAINING STORMS WHICH COULD RESULT IN FLASH FLOODING. THE NORTHERN
TIER OF THE AREA MAY BE MOST SUSCEPTIBLE TO THIS. SHOULD SEE A
DECREASE IN STORM ACTIVITY AFTER MIDNIGHT AS THE LOW PASSES TO EAST.
FOR SUNDAY...HEIGHT RISES BEHIND THE LOW MAY RESULT IN A MOSTLY DRY
DAY. HOWEVER A COLD FRONT WILL BE APPROACHING FROM THE NW. SOME
STORMS MAY APPROACH NORTHERN AND WESTERN AREAS DURING THE AFTERNOON
AND NOT OUT OF THE QUESTION THESE COULD BE STRONG...BUT THAT MAY BE
MORE OF AN EVENING ISSUE. MAY SEE A FAIR AMOUNT OF SUN...WHICH WILL
RESULT IN HOT TEMPS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
UPPER LEVEL ENERGY MOVING EAST ACROSS THE GREAT LAKES WILL PUSH A
COOL FRONT SOUTH AND EAST OF OUR FORECAST REGION SUNDAY NIGHT. THERE
REMAINS A SLIGHT CHANCE FOR SHOWERS OR A THUNDERSTORM WITH THE
BETTER POSSIBILITY IN THE WEST AND NORTHERN AREAS. LOWS SUNDAY NIGHT
WILL BE A FEW DEGREES ABOVE NORMAL.
HIGH PRESSURE IN THE WEST WILL NOSE EASTWARD BEHIND THE STALLING
COOL FRONT IN SOUTHERN VIRGINIA MONDAY. HIGHS WILL BE A FEW DEGREES
ABOVE NORMAL WITH A LIGHT WEST TO NORTHWEST WIND. THERE IS A CHANCE
OF SHOWERS OR A THUNDERSTORM...MAINLY IN THE AFTERNOON AND IN THE
VIRGINIA PIEDMONT AND CENTRAL SHENANDOAH VALLEY.
THE STALLED FRONT WILL CREEP NORTHWARD MONDAY NIGHT...KEEPING A
SLIGHT CHANCE OF SHOWERS OR PERHAPS A THUNDERSTORM IN PARTS OF THE
REGION. LOWS MONDAY NIGHT WILL BE A FEW DEGREES COOLER WITH LIGHT
NORTHWEST WINDS BECOMING MORE SOUTHWESTERLY AS THE WARM FRONT MOVES
NORTH.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE BEGINS WITH QUASI-ZONAL FLOW PATTERN AT MID- AND UPPER-LEVELS
AND GRADIENT IN BELT OF STRONGER W NORTHWESTERLIES BISECTING CWA.
WEST COAST RIDGE/EAST COAST TROUGH DEVELOPS THROUGH THE
EXTENDED...KEEPING CWA IN NORTHWESTERLY FLOW ALOFT AS COMPACT WEAK
IMPULSES EMBEDDED IN THE FLOW TRACK ACROSS OUR REGION.
TUE LOOKS TO BE VERY HOT...WITH DOWNSLOPING WESTERLY FLOW. 850 MB
TEMPS AOA 20C...WHICH WILL LIKELY TRANSLATE TO SFC TEMPS AT LEAST IN
THE M/U 90S. STILL SOME MODEL UNCERTAINTY WITH REGARDS TO LOW-LEVEL
MOISTURE...WITH SOME GUIDANCE SUGGESTING TDS IN U60S/L70S AND OTHERS
INDICATING L/M60S. FOR NOW...SETTLED WITH A BLEND...WITH HIGH TEMPS
IN M90S AND TDS U60S. REGARDLESS...HEAT INDICES GENERALLY AOA 100F.
WHILE MODELS BEGIN TO DIVERGE AFTER DAY 4...OVERALL PATTERN SUGGESTS
TEMPS WILL BE CLOSER TO SEASONAL NORMS (HIGHS IN 80S...LOWS IN
M/U60S)...WITH A SLIGHT COOLING TREND TOWARD WEEKS END. DIURNAL TSTM
CHANCES WILL CONTINUE NEARLY EACH DAY IN WARM AND HUMID AIRMASS.
EXCEPTION TO DIURNAL STORMS WOULD BE TSTM COMPLEXES THAT FORM TO OUR
WEST AND MOVE OVER OUR AREA DURING THE OVERNIGHT IN NW FLOW.
INTENSITY OF ANY TSTMS WILL DEPEND ON TIMING AND JUXTAPOSITION OF
INSTABILITY WITH WIND FIELD...THINGS THAT ARE TOO DIFFICULT TO
DISCERN THIS FAR OUT. HOWEVER...WE ARE IN OUR CLIMO PEAK SVR
SEASON...AND WIND FIELD REMAINS MODERATE THROUGH THE WEEK...SO WILL
NEED TO MONITOR.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS LIKELY AT MOST OF THE TERMINALS THROUGH THE AFTERNOON.
AND THUNDERSTORM DEVELOPMENT WILL BE SCATTERED...WITH HIGHEST
COVERAGE WEST OF BLUE RIDGE. WIDESPREAD THUNDERSTORM COVERAGE IS
EXPECTED THIS EVENING...HOWEVER AVIATION IMPACTS WILL LIKELY BE
BRIEFER AND MORE UNCERTAIN. HAVE A PERIOD OF MVFR CONDITIONS...BUT
IFR IS POSSIBLE AT TIMES. STRONG WIND GUSTS ALSO POSSIBLE. QUESTIONABLE
HOW LOW CIGS MAY DROP LATER TONIGHT. VFR CONDITIONS RETURN SUNDAY
MORNING AND SHOULD CONTINUE THROUGH THE DAY. ANY STORMS WILL
LIKELY STAY NW OF THE TERMINALS.
MVFR CONDITIONS WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM
ACTIVITY SUNDAY NIGHT...PRIMARILY NEAR MRB...MTN...AND BWI.
ELSEWHERE WILL HAVE VFR CONDITIONS. VFR CONDITIONS MONDAY WITH
HIGH PRESSURE IN CONTROL. A STRAY SHOWER OR AFTERNOON THUNDERSTORM
NEAR CHO TERMINAL MAY CREATE MVFR CONDITIONS. VFR CONDITIONS
MAINLY MONDAY NIGHT AT ALL TERMINALS.
VFR CONDITIONS EXPECTED TUE-THU...EXCEPT IN ISO TSTMS WHERE SUB-VFR
CONDS ARE POSSIBLE.
&&
.MARINE...
SOUTHERLY OR SE WIND GUSTS WILL BEGIN INCREASING ACROSS THE WATERS
THIS AFTERNOON INTO EVENING AHEAD OF REMNANTS OF TROPICAL CYCLONE
BILL. ONLY HEADLINE CHANGE WAS TO EXTEND THE SCA ONE ZONE FARTHER UP
THE BAY AND ATTACHED ESTUARIES. A BIGGER CONCERN FROM LATE
AFTERNOON THROUGH TONIGHT WILL BE THUNDERSTORMS AND HEAVY RAIN. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND SMW/S WILL BE LIKELY.
PRECIP ENDS EARLY SUNDAY MORNING...WITH WINDS BECOMING WESTERLY AND
EVENTUALLY FALLING BELOW SCA VALUES.
NO MARINE HAZARDS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.
WINDS COULD BRIEFLY APPROACH SCA CRITERIA IN SOUTHWESTERLY FLOW TUE.
NO HAZARDS EXPECTED WED-THU...EXCEPT IN ISO TSTM ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS RUNNING PRETTY CLOSE TO ASTRO NORMALS ATTM. NO ISSUES
ANTICIPATED TONIGHT...ALTHOUGH LVLS WILL START TO INCREASE IN SLY
FLOW AHEAD OF THE REMNANTS OF BILL. THESE WINDS WILL BE RAMPING UP
TONIGHT. THE NEARING LOW AND THE SLY FLOW AHEAD OF IT MAY BE
ENOUGH TO DRAW WATER INTO THE ESTUARY.
ONE SITE THAT HAS BEST CHANCE TO EXCEED MINOR CRITERIA ATTM IS
ANNAPOLIS... AND BELIEVE THAT WL BE ON THE ORDER OF A FEW INCHES.
BALTIMORE SHOULD EXCEED CAUTION STAGE...AND NORTH BEACH SHOULD
COME CLOSE AS WELL. HOWEVER VIGILANCE SHOULD BE EMPLOYED
EVERYWHERE ON THE WESTERN SHORE OF THE BAY SUNDAY MORNING AS THIS
IS A FLUID FORECAST.
FORECAST GUIDANCE ON THE UPPER TIDAL POTOMAC SUGGESTS NO ISSUES
ANTICIPATED ATTM. AGAIN...WL CONTINUE TO MONITOR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR MDZ004>006-011-013-014-503>508.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ025>027-029-030-
503-504-507-508.
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR VAZ039-040-051>054-501-502-505-506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ028-031.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ055-501-502-505-
506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ050>053-503-
504.
MARINE...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR ANZ535-538.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR ANZ531-532-538>541.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ANZ533-542.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ534-537-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...KLW
LONG TERM...MSE
AVIATION...ADS/MSE/KLW
MARINE...ADS/MSE/KLW
TIDES/COASTAL FLOODING...HTS/ADSHazardous weather outlook, Jun 20, 9:10 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EDT SAT JUN 20 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 910 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 11PM. THE MAIN THREATS ARE DAMAGING WINDS AND TORNADOES. LARGE HAIL IS ALSO A THREAT. A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH TONIGHT FOR THE AREA EXCEPT SOUTHERN MARYLAND. PLEASE REFER TO FLOOD MESSAGE FFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH CONTINUES INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-211515- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 910 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MONTGOMERY... CARROLL...AND HOWARD COUNTIES UNTIL 11 PM EDT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. PLEASE REFER TO FLOOD MESSAGE FFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED. JACKSON
In the hours before
Local storm report, Jun 20, 9:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 1 E CATONSVILLE 39.26N 76.72W
06/20/2015 BALTIMORE MD 911 CALL CENTER
A TREE WAS REPORTED DOWN ON VALLEY ROAD BETWEEN WILKENS
AVENUE AND HILLTOP AVENUE.
&&
EVENT NUMBER LWX1500362
DHLocal storm report, Jun 20, 9:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
919 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM MARINE TSTM WIND 1 NE SWAN POINT 38.31N 76.93W
06/20/2015 M41 MPH CHARLES MD BUOY
&&
EVENT NUMBER LWX1500363
DHLocal storm report, Jun 20, 9:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 1 SE PARK HEIGHTS 39.32N 76.59W
06/20/2015 BALTIMORE CITY MD 911 CALL CENTER
A TREE WAS REPORTED DOWN ALONG HARFORD ROAD.
&&
EVENT NUMBER LWX1500364
DHLocal storm report, Jun 20, 9:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG BALTIMORE 39.30N 76.62W
06/20/2015 BALTIMORE CITY MD 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE 900 BLOCK OF CATHEDRAL
STREET.
&&
EVENT NUMBER LWX1500365
DHLocal storm report, Jun 20, 9:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 SSE BEAN SETTLEMENT 39.10N 78.82W
06/20/2015 HARDY WV 911 CALL CENTER
TREE DOWN ON UPPER SKAGGS RUN RD
&&
EVENT NUMBER LWX1500366
JACKSONLocal storm report, Jun 20, 9:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
936 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 1 N CHEWSVILLE 39.66N 77.63W
06/20/2015 WASHINGTON MD TRAINED SPOTTER
A TREE WAS REPORTED DOWN ON ROUTE 62 NEAR OLD FORGE
ROAD.
&&
EVENT NUMBER LWX1500367
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:10 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Howard, Montgomery, Prince George's | 35 min |
| Jun 20, 8:21 PM EDT | Tornado Warning | LWX | Charles, Prince George's | 24 min |
| Jun 20, 8:27 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 33 min |
| Jun 20, 8:33 PM EDT | Tornado Warning | LWX | Charles, Prince George's | 1 min |
| Jun 20, 8:34 PM EDT | Tornado Warning | LWX | Charles | 26 min |
| Jun 20, 8:36 PM EDT | Flash Flood Warning | LWX | Frederick | 3 hr |
| Jun 20, 8:59 PM EDT | Tornado Warning | LWX | Baltimore, City of Baltimore | 20 min |
| Jun 20, 9:04 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Jun 20, 9:07 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 38 min |
| Jun 20, 9:08 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, Prince George's, City of Baltimore | 37 min |
| Jun 20, 9:26 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 49 min |
| Jun 20, 9:30 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 3 hr |
| Jun 20, 9:37 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 23 min |
| Jun 20, 9:52 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 38 min |
| Jun 20, 10:15 PM EDT | Tornado Warning | LWX | Anne Arundel | 10 min |
| Jun 20, 10:38 PM EDT | Areal Flood Warning | LWX | Frederick | 9 hr |
| Jun 20, 11:06 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 13 hr |
| Jun 20, 11:25 PM EDT | Coastal Flood Advisory | LWX | Prince George's | 3 hr |
| Jun 20, 11:35 PM EDT | Areal Flood Warning | LWX | Montgomery, Prince George's | 11 hr |
| Jun 20, 11:53 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 6 hr |
Nearby
Tornado Warnings in Maryland, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.